... these side effects??? From restlessness to depression not sleeping nausea feeling spaced out no sleep at all etc.. the list goes on. Please help I have been taking tramadol for 6mon. Now and can tell I'm defiantly addicted to them now that Im trying to stop cold turkey I'm going crazy but I'm afraid if I try to wing myself off I will never quit. My doc. Prescribed them to me for my back and they did work I also felt happier. I just know I need help and am addicted to them.
I'm addicted to tramadol I take 600mg. A day does anyone know the best way to deal and cope with all
Question posted by mrs. so over it on 16 June 2011
Last updated on 20 May 2022 by WildcatVet
First of all, do NOT try to discontinue this medication on your own. Going cold turkey is not only usually unsuccessful but can be outright dangerous especially as you've been taking a dosage well over the recommended daily dosage (300-400mg/day).
"You may likely have withdrawal symptoms if you stop using tramadol suddenly. Ask your doctor before stopping the medicine."
My best advice is to talk to your doctor and get their professional help. They can give you a reasonable tapering dosage schedule to get you through the withdrawal process.
Regards and best of luck to you.
PS, I'd also advise you not to follow any advice you may get from internet sources... there are people out there who don't know what they're talking about.
i could not cope with tramadol at all took them for a few days for my leg pain (dont know what it is yet)but tramadol are awful felt not able to do anything no sleep but just lay around all day seemed to take over my head. so against advice i stopped 5 days ago and fell so much better (sleep still a bit of a problem ) but will get over that . definitely not taking any more of that most horrible drug. best wishes and good luck to all the poor people taking this nasty drug (should be banned).axel
I have chronic pain and severe arthritis as I'm taking tramadol 400 mg a day Do you know if there is a betty medoc for pain? After reading your post I'm a bit afraid of quitting Tramadol if I have something else to help me with the pain
Hi, answering an old question but thought I could help Obviously you need to taper off gradually as has been said, but there are new medications available nowadays to help with the process. Naltrexone, for example is an anti-opioid medicine and then there's the wonderful Baclofen. Baclofen eases the withdrawal process but it's usually only available from specialist prescriber like CDAT. I hope you made it. Positive vibes.
Hello Mrs, I have been prescribed 400mg Tramadol slow release for back pain also and I find it fantastic! I was just wondering, were you taking the slow release Tramadol or not. Also, did your Dr prescribe the 600mg or did you just get used to the Tramadol & find you had to up the dose yourself.
Please forgive me for asking these questions. I'm just new to Tramadol and I'm after so information that other can seem to provide.
Be very careful when acting upon any advice you solicit from forums! What worked for one person may be fatal to another. You must let your Doctor know about your symptoms and you need to be monitored by a professional! You can tell your Dr. what you have been told and ask his/her opinion an the best course of action to follow. Do not attempt any altering of your prescribed medications without your Dr.s documented advice. I have been on Ultram & Tramadol currently and previously without any addiction. Every person is different and a lot depends upon your particular situation and other prescriptions. Please do not act upon any advice from anyone else without talking to your Dr. Your Dr. is the only qualified person to advise you because your Doctor knows everything about you. Others only know about what you disclose.
Also, go to the hub pages under Quitting ultra/tramadol. There are so many stories that really helped me get through withdrawal. Reading them inspired me to keep going and to get off of this horrible drug. Good Luck.
my best advice to give in a situation like this... is every week ween yourself down to whatever you can handle. dont go cold turkey like others said but this medicine is not supossed to be a narcotic in the same aspect as Vicodin and oxy and percocet... ect. It is actually used in some instances to help with withdrawal from the very STRONG opiates... however you are takeing a large dose. So like I said ween down slowly and if you need to (onlyy for the first couple weeks to two months) let your doc presceibe the whole 600 mg for an "emergency" day, but the only one who can make you stop is you... your at the point where you ween down or eventually turn to something stronger and faster acting (I strongly dont recomend) been there done that and the horrible feelings you have now will only worsen because your on a med used (like i said to "sometimes"help opiate addicts withdrawll.
But they get a way lower dose than you, so that is a major propblem... keep your head up and you will get through it and if you need support i promise to be here. Just see if you can handle halfing one of your doses a week (maybe at bedtime?).Your only other option if you don't want the standard 2 weeks 2, 1and 1/2 (maybe more) monthes of hell is to ask your doc to help you or go to a 3 to 5 day detox. and counseling... but from what I understand and could be wrong ) you are supppositly on the lowest non/ half narcotic there is. I don't understand how your doc let you get the mg up so high, but now your in this situation... pray to god if you believe or any higher power (mine being the holy god "and not against any thing else" , but eed to find help no matter what it is to gradually get this problem under control.
My father is on tramadol and even though it is a low dose you are makeing me wonder because I was one of the worste opiate addicts or addic to something and If I could help anyone from going through the trials and tribulations i had to go through I would give up a body part.
Be strong and try to keep a positive attitude (if you dont hav any other problems like MAJOR anxiety or depression as i do) and Ikno you CAN and WILL get past this and have so much appreciation for life and your strength as a person... your life can change and be positive and I will pray that the right path for you presents it6self through us here or an outside person,situation,person, or spiritual awakening and determination
I love peopke and always have such empathy for others... I will be thinking of you often and believe that if you truely want this it will happen...
P.s. sometimes the scariest part is not wanting to go through detox and withdrawels and all that comes with, but I can promise you that no matter how horrific..it gets better and in that instance your grass WILL be greener on ther other side. Sorry for rambling,I am just very passionate for someone in your position... because you are on a very high dose of one of the lowest "partial" narcotics so you have a big ball in your court win now and let this be your rock bottem or look back in a couple of years and wish you would or couldve stopped it now... there are somany ppl here who are wholesome and want you to be better Puckie being one and if you ask her she will also tell you if you dont find the strength now there is a lot deeper depths to this oceab of a disease
I was on 500mg daily for 6 years, and i went cold turkey.
it was HELL but i did it. However, i couldnt work for 3 months.
if you have kids, or work commitments, id consider the weisman method.
google it, and have a look at the youtube videos. if i read your post correctly, you say its only been 6 months? a slow taper may also be an option, but unfortunately its like pulling off a bandaid slowly, it just prolongs the pain. you may also consider seeking out an Addiction medicene specialist to guide you thru the process. Most GPs have no idea what they are dealing with with tram.
If you have only been on for 6 months, you will have a better time in detoxing than most long term users. Id also consider, Valium, or Xanax for when you are at your worst while detoxing. GOOD LUCK, your not alone. there are plenty of us out there with you xo
they are a opiate based medication which will give you simular effects to someone withdrawing from heroin but not to the same high level but you need to cut down slowly untill you take a small amount try asking your doctor if he can give you a lower sized tablet near the end say your taking 6 100mg a day ask for 50mg tablet then 25mg and go down then you can take less the further through your detox but try and spread it over a 3 month period and do your best to stick to the plan and it will be hard and testing so try and get a good support network around you good luck wishing you the best
Hi Mrs. So over it,
PLEASE do NOT stop them cold turkey as seizures are a risk going cold turkey. Wean slowly off of them! Some doctor's don't realize how addictive Trams can be, so you may not want to tell your doc, as he/she may not even realize that CT can cause seizures. Also Trams are unique, they have an SNRI quality to them, so when weaning off you may need an antidepressant!
Please, be very careful getting off of them!!!
Best wishes to you, and do post again, let us know how you are doing.
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.